My boyfriend suffers from depression but he is often also very upset and agitated, exhibiting frustration by throwing things or by flinging himself on the bed and sobbing. His doctor prescribed him wellbutrin and she upped his dose to 450 a week ago. He's been irritable, agitated, not slept and become hostile and aggressive and almost paranoid. Friday he spent $1250 on something he didn't need, without even researching the thing he bought. This behavior is totally unprecedented and really uncharacteristic. He's often distressed and overwhelmed but it's not like him at all to be paranoid or aggressive. He's never, ever been manic. And he's a careful shopper, to put it mildly. He's 32. I'm scared for him and I'm not sure what to do.
wellbutrin usualy acts like a stimulent much like adderal, making him more impulsive agitated and irritable. i would recomend having him stop this med quickly (my doc said it usualy can be stoped cold turkey without withdrawals (USUALLY!!! )).
"exhibiting frustration by throwing things " should probably be taken up with a psychologist who does cognitive behavioral therapy and or psychotherapy (talk therapy)
I would NEVER stop taking a psych med without asking a doctor first! It sounds like he may be bipolar manic instead of just depressed. He should definitely let his doctor know what's going on and tell him EXACTLY how the wellbutrin makes him feel. Maybe his doctor can then prescribe him something else because it doesn't seem that the wellbutrin is working for him.
I am taking Wellbutrin and I am experiencing the same things but not as severe. These are side effects of the drug and it can make you irritable agitated, have insomnia and be manic! Tell him to call the Dr. immediately! He should have been told of the side effects, if not he should find another Dr.!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Mar 2011 • 2 answers
Posted 11 Jun 2014 • 4 answers
Posted 15 Feb 2016 • 8 answers
Posted 22 Aug 2016 • 3 answers
Posted 19 Oct 2016 • 1 answer